Alert archive / Montana / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Jan 4, 2014, 4:22 AM MST. It took effect at Jan 4, 2014, 5:00 PM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 4:22 AM MST (11:22 UTC)
- In effect from
- Jan 4, 2014, 5:00 PM MST
- Expired
- Jan 6, 2014, 5:00 AM MST
- In force
- 36 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 4:10 AM MST, 12 minutes earlier.
Area forecast discussion, Jan 4, 4:10 AM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MST Sat Jan 4 2014 .DISCUSSION... Today through Monday...An arctic airmass and associated high pressure will build into the area today bringing falling temperatures and increasing northerly winds to north central Montana this morning and afternoon. While the cold spell will be short lived a period of well below zero temperatures combined with northerly winds will bring dangerously cold wind chills to north central Montana tonight through Sunday. Have issued a Wind Chill Warning for the northeast zones where wind chills will approach -50F and a wind chill advisory over the rest of north central Montana where wind chills of -20F to -40F can be expected. Lift due to a strong jet stream, a strengthening front, and up-slope flow will bring another round of light snow to the area, mainly this morning. A few inches of snowfall are expected in the plains with up to 5 inches in the mountains. Scattered light snow showers and flurries will linger into the afternoon and tonight but only light accumulations are expected. The cold air will also make it into southwest Montana with low temperatures in the single digits below zero tonight and Sunday night. Winds will be lighter in the southwest and wind chills should remain above advisory criteria for most locations. Warmer air will begin to push into the area on Monday as down-slope winds return, however, the northeast zones will stay much colder. Langlieb Monday Night through Sunday...Model differences through the long term forecast period have decreased from yesterday. A shortwave trough from the northwest moves into Montana early Tuesday morning bringing snow to portions of Central and Southwest Montana. Models disagree to a slight degree on where and how much precipitation may come from this shortwave but all models depict the feature in some manner. The main effects of this shortwave will linger into Wednesday before the region returns to a west to northwest flow all the way into the weekend. Conditions Wednesday through Saturday look to be mostly cloudy and windy at times with a continued chance of snow along the Continental Divide. Cold Monday temperatures rebound quickly with highs near 40 at many locations the rest of the week. && .AVIATION... UPDATED 0540Z. Areas of flurries and light snow with mix of VFR-to-IFR conditions continue across much of central and southwest MT as moisture associated with the upper-level trough that passed through the region earlier today remains overhead. Current precip will dissipate in some spots over next 2-3 hours but a secondary cold front is poised to move across the US/Can border about 08-09Z and progress southward through Sat morning. Expect widespread light snow and MVFR-IFR ceilings and visibilities through midday/early aftn, before second front weakens, bringing an end to the snow and gradually raising ceilings back to VFR. Winds remaining light during the overnight hours. Waranauskas && .HYDROLOGY... A flood warning continues for portions of the Gallatin River near Gallatin Gateway. An ice jam on the Gallatin River has caused the river to go out of its banks. As of Friday afternoon, water had begun cutting a channel through the ice with some breakup of the ice. Flood water in the area has receded somewhat. Axtell-Gateway Road from Gateway-South road to Deer Spring Lane remains closed. Because ice jams are unpredictable...the flood warning will remain in effect until the river recedes back into its banks. && .PRELIMINARY POINT TEMPS/POPS... GTF 14 -13 2 -6 / 100 40 10 0 CTB 8 -11 5 -3 / 90 20 10 10 HLN 25 0 10 -2 / 80 30 20 0 BZN 21 -8 2 -12 / 70 30 20 10 WEY 17 -10 8 -14 / 30 20 20 10 DLN 21 0 9 -4 / 20 10 10 10 HVR 9 -22 -8 -23 / 50 10 10 0 LWT 11 -14 1 -11 / 90 40 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 11 AM MST this morning Blaine... Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus... Hill...Judith Basin...Liberty...Meagher...Toole. WIND CHILL ADVISORY from 5 PM this afternoon to 11 PM MST Sunday Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 5 AM MST early this morning Beaverhead...Broadwater...Gallatin...Jefferson...Madison. WIND CHILL WARNING from 11 AM this morning to 5 AM MST Monday Blaine...Hill. WINTER STORM WARNING until 11 AM MST this morning Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY until 11 AM MST this morning Northern Rocky Mountain Front...Southern Rocky Mountain Front. FLOOD WARNING until further notice for the Gallatin River near Gallatin Gateway. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 3, 5:00 AM MST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MST FRI JAN 3 2014 MTZ009>014-044>053-041200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER- 500 AM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT HIGH WINDS AND WINTER WEATHER HIGHLIGHTS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH SATURDAY MORNING. VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL WOULD GREATLY BE APPRECIATED. MTZ055-041200- GALLATIN- 500 AM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS ARE IN EFFECT. A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE GALLATIN RIVER NEAR GALLATIN GATEWAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE GALLATIN RIVER NEAR GALLATIN GATEWAY UNTIL FURTHER NOTICE. VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF FLOODING WOULD GREATLY BE APPRECIATED. MTZ008-015-054-041200- BEAVERHEAD-MADISON-MEAGHER- 500 AM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH SATURDAY MORNING. VERY COLD AIR COULD MOVE INTO THE REGION FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:22 AM MST | Wind Chill Warning | TFX | 52 hr |
Nearby
Wind Chill Advisories in Montana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.